Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have bilateral polycystic ovaries. Does prolonged use of contraceptive pills cause cervical cancer?

Hi doctor. My utz says: no free fluid in the cul de sac. Post ovulatory. The right ovary has a collapsed, thick walled cyst probably corpus luteum . No mass seen. Should I be worried about what was said with regard to my right ovary? What does it mean? I have a bilateral polycystic ovaries and had my pills for four years. I just stopped this month because I m planning to have baby after a year and that prolonged use contraceptive pills may cause breast cancer . Does this also cause cervical cancer? Thanks in advance.
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2013
thanks for your query.
A number of studies suggest that current use of oral contraceptives (birth control pills) appears to slightly increase the risk of breast cancer, especially among younger women. However, the risk level goes back to normal 10 years or more after discontinuing oral contraceptive use.
Women who use oral contraceptives have reduced risks of ovarian and endometrial cancer. This protective effect increases with the length of time oral contraceptives are used.
Oral contraceptive use is associated with an increased risk of cervical cancer; however, this increased risk may be because sexually active women have a higher risk of becoming infected with human papillomavirus, which causes virtually all cervical cancers.
Please understand that OC pills are the most common choice of contraception today, and these studies only indicate mildyl INCREASED risk.
If you are having regular follow ups with a health care provider, there is no reason for you to worry about these things.
About the ultrasound, it is a normal event to have a corpus luteum every cycle. So there is nothing to worry.
However, polycystic ovaries do pose a problem to conception, so do not delay your pregnancy unnecessarily.
Take care.
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor